Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 110, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 12, 2014, 1:44 PM EDT for Portage County, Trumbull County, Ohio. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2014, 1:44 PM EDT (17:44 UTC)
- Expired
- Aug 12, 2014, 2:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Portage County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 1:55 PM EDT | TSTM WND DMG | 2 S Atwater, OH | SOME LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 5.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
225
WUUS51 KCLE 121744
SVRCLE
OHC133-155-121845-
/O.NEW.KCLE.SV.W.0110.140812T1744Z-140812T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
144 PM EDT TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PORTAGE COUNTY IN NORTHEAST OHIO
TRUMBULL COUNTY IN NORTHEAST OHIO
* UNTIL 245 PM EDT
* AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF GARRETTSVILLE...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WARREN...
LORDSTOWN...
WEST FARMINGTON...
NILES...
HUBBARD...
CORTLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4114 8099 4100 8102 4099 8129 4133 8130
4135 8125 4135 8100 4150 8100 4150 8052
4113 8053
TIME...MOT...LOC 1744Z 234DEG 21KT 4123 8105
$$
LAPLANTE2 follow-up statements
520
WWUS51 KCLE 121802
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
202 PM EDT TUE AUG 12 2014
OHC133-155-121845-
/O.CON.KCLE.SV.W.0110.000000T0000Z-140812T1845Z/
PORTAGE OH-TRUMBULL OH-
202 PM EDT TUE AUG 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR TRUMBULL AND SOUTHEASTERN PORTAGE COUNTIES...
AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WINDHAM...OR 9 MILES WEST OF WARREN...MOVING NORTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST FARMINGTON...WARREN...RAVENNA...NILES...NEWTON FALLS...
LORDSTOWN...HUBBARD...GARRETTSVILLE AND CORTLAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4113 8053 4114 8099 4113 8100 4100 8102
4111 8130 4114 8130 4129 8114 4135 8100
4150 8100 4150 8052
TIME...MOT...LOC 1802Z 234DEG 21KT 4129 8094
$$848
WWUS51 KCLE 121815
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
215 PM EDT TUE AUG 12 2014
OHC133-121826-
/O.CAN.KCLE.SV.W.0110.000000T0000Z-140812T1845Z/
PORTAGE OH-
215 PM EDT TUE AUG 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PORTAGE COUNTY IS
CANCELLED...
LAT...LON 4113 8053 4114 8100 4113 8100 4149 8093
4150 8053 4150 8052
TIME...MOT...LOC 1816Z 239DEG 27KT 4135 8080
$$
OHC155-121845-
/O.CON.KCLE.SV.W.0110.000000T0000Z-140812T1845Z/
TRUMBULL OH-
215 PM EDT TUE AUG 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR TRUMBULL COUNTY...
AT 215 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CORTLAND...OR 7 MILES NORTH OF WARREN...
MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WARREN...NILES...NEWTON FALLS...LORDSTOWN...HUBBARD AND CORTLAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4113 8053 4114 8100 4113 8100 4149 8093
4150 8053 4150 8052
TIME...MOT...LOC 1816Z 239DEG 27KT 4135 8080
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:32 PM EDT, 12 minutes earlier.
Area forecast discussion, Aug 12, 1:32 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 132 PM EDT TUE AUG 12 2014 .SYNOPSIS... LOW PRESSURE WILL MOVE NORTHEAST THROUGH THE CENTRAL GREAT LAKES TODAY AND FORCE A COLD FRONT EAST ACROSS THE REGION. A TROUGH OF LOW PRESSURE WILL EXTEND BACK SOUTHWEST FROM THE LOW PRESSURE ACROSS THE LOCAL AREA BY WEDNESDAY EVENING. HIGH PRESSURE WILL MOVE EAST AND BE OVER OHIO BY FRIDAY MORNING AND MOVE TO THE MID ATLANTIC COAST BY SATURDAY MORNING. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MAIN FOCUS FOR TODAY WILL BE ALONG A COLD FRONT THAT WILL MOVE ACROSS THE AREA DURING THE DAYLIGHT HOURS. AS OF 1230P THE COLD FRONT WAS LOCATED NEAR THE I-75 CORRIDOR. SCATTERED SHOWERS/THUNDERSTORMS HAVE DEVELOPED OUT AHEAD OF IT BETWEEN CLE/BJJ. EXPECT COVERAGE TO INCREASE AS WELL AS THE THREAT FOR SEVERE THUNDERSTORMS COINCIDENT WITH AFTERNOON HEATING AND THE APPROACH OF UPPER SUPPORT...PRIMARILY ALONG/EAST OF I-71. WIND WILL BE THE PRIMARY THREAT WITH HAIL A SECONDARY THREAT. TORNADOES LESS SO...WITH MOST OF THE LOW LEVEL SHEAR TO OUR EAST. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY POP UP WITH THE UPPER TROUGH ACROSS NORTHWEST OHIO LATE IN THE DAY EVEN WITH THE COLD FRONT WELL EAST OF THEM. MIDDAY UPDATE OUT. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... UPPER LEVEL TROUGH STALLS OVER THE NORTHEASTERN UNITED STATES WHILE IT EVENTUALLY MORPHS INTO A LARGE UPPER LEVEL LOW PRESSURE SYSTEM BY THURSDAY NIGHT. THIS IS IN RESPONSE TO A PIECE OF ENERGY PLOWING INTO THE WESTERN UNITED STATES. AN UPPER LEVEL RIDGE OVER THE WEST CENTRAL UNITED STATES WILL DEAMPLIFY WITH TIME AND WASH OUT BY FRIDAY NIGHT. SURFACE LOW PRESSURE WILL CONTINUE TO PULL OUT TO THE NORTHEAST WITH TIME AND DRAG THE COLD FRONT EAST AND WELL OUT OF THE REGION TONIGHT AND WEDNESDAY. A TROUGH OF LOW PRESSURE WILL SETTLE IN OVER THE REGION WEDNESDAY NIGHT AND THEN LIFT OUT AS WELL. LARGE AREA OF HIGH PRESSURE IS PROGGED TO BUILD EAST SOUTHEAST INTO THE FORECAST AREA AND BRING A RETURN BACK TO FAIR WEATHER INTO THE WEEKEND. THE HIGH EVENTUALLY SHIFTS TO THE MID ATLANTIC COAST BRINGING A RETURN SOUTHERLY FLOW BACK TO THE REGION. COLD AIR ADVECTION IN THE WAKE OF THE COLD FRONT WILL TAKE PLACE AND THEN WE SHOULD SEE A GRADUAL WARM UP BY THE LATTER PORTION OF THE FORECAST PERIOD. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE FORECAST IS BEGINNING TO CHANGE WITH BOTH THE GFS AND ECMWF BRINGING IN A LOW AND FRONT FOR THE WEEKEND. INTRODUCED 20 POPS FOR SATURDAY NIGHT AND 30 POPS ON SUNDAY AND THEN ANOTHER WEATHER SYSTEM WILL BE MOVING IN FOR EARLY NEXT WEEK. TEMPERATURES WILL GO BACK ABOVE NORMAL EARLY NEXT WEEK. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... LINE OF THUNDERSTORMS ALONG AN ADVANCING COLD FRONT WILL IMPACT YNG/ERI OVER THE EARLY AFTERNOON HOURS. FOR AREAS WEST THERE WILL BE A BREAK BEFORE ANOTHER TROF WITH MORE OF A WIND SHIFT MOVES THROUGH. WEST/NORTHWEST WINDS WILL BE AROUND 10-15KT BEHIND THE FRONT. SOME SCATTERED SHOWERS ARE POSSIBLE WITH THE SECONDARY FRONT LATER THIS AFTERNOON/EARLY EVENING. AFTER THAT CEILINGS WILL COME DOWN TO MVFR AND POSSIBLY IFR NEAR DAYBREAK. SOME PATCHES OF LIGHT RAIN OR BRIEF SHOWERS ARE POSSIBLE OVER NIGHT WITH THE UPPER TROUGH IN PLACE. AFTER DAYBREAK THE LOW CEILILNGS WILL LIFT TO AROUND 2-3K FT. SHOWERS POSSIBLE AT ERI/CLE. OUTLOOK...NON VFR CEILINGS AND VISIBILITY IN PRECIPITATION MAINLY WEDNESDAY MORNING ACROSS NE OH/NW PA. && .MARINE... CONTINUING THE SMALL CRAFT ADVISORY ON THE EAST END OF THE LAKE THROUGH 10 AM BECAUSE OF 15 TO 25 KNOT WINDS FROM THE SOUTH. A COLD FRONT WILL BE CROSSING THE LAKE TODAY. SOME OF THE THUNDERSTORMS MAY PROMPT THE NEED FOR A SPECIAL MARINE WARNING...ESPECIALLY LATER TODAY AND ESPECIALLY ON THE EAST END. THE WINDS WILL SLOWLY PICK UP TONIGHT THROUGH THURSDAY IN THE COLD ADVECTION. A SMALL CRAFT ADVISORY MAY BE NEEDED. THIS IS NOT A REAL COLD OUTBREAK AND THE AIR MASS DRIES OUT QUICKLY. BECAUSE OF THAT WILL NOT MENTION WATERSPOUTS ON WEDNESDAY...BUT THIS WILL HAVE TO BE WATCHED. HIGH PRESSURE WILL BEGIN BUILDING IN ON THURSDAY AND WILL MOVE EAST OF THE LAKE ON SATURDAY AS ANOTHER WEATHER SYSTEM APPROACHES. NOT EXCEPTING CONDITIONS TO MEET SMALL CRAFT ADVISORY CRITERIA FRIDAY THROUGH SATURDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY/OUDEMAN SHORT TERM...LOMBARDY/OUDEMAN LONG TERM...KIELTYKA AVIATION...JAMISON MARINE...KIELTYKA
Hazardous weather outlook, Aug 12, 3:36 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 336 AM EDT TUE AUG 12 2014 OHZ003-006>011-017>021-027>031-036>038-047-130745- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION- MORROW-HOLMES-KNOX- 336 AM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-130745- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 336 AM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THERE IS A POSSIBILITY FOR SEVERE THUNDERSTORMS ACROSS THE EASTERN HALF OF LAKE ERIE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. OHZ012>014-022-023-032-033-089-PAZ001>003-130745- LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 336 AM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS TODAY. DEPENDING ON HEATING TODAY FROM THE BREAKS IN THE OVERCAST...THE AREA COULD SEE SOME STRONG SUPER CELL THUNDERSTORMS DEVELOP AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LOMBARDY
In the hours before
Special weather statement, Aug 12, 1:18 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 118 PM EDT TUE AUG 12 2014 OHZ011-013-021-022-121800- CUYAHOGA-GEAUGA-PORTAGE-SUMMIT- 118 PM EDT TUE AUG 12 2014 ...SPECIAL WEATHER STATEMENT FOR GEAUGA...PORTAGE...SOUTHEASTERN CUYAHOGA AND SUMMIT COUNTIES UNTIL 200 PM EDT... AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CUYAHOGA FALLS...OR 9 MILES NORTH OF AKRON...MOVING NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING 50 MPH WINDS AND SMALL HAIL. PEOPLE IN CUYAHOGA...GEAUGA...PORTAGE AND SUMMIT COUNTIES...INCLUDING THE CITIES OF CUYAHOGA FALLS...HUDSON...STREETSBORO AND MANTUA... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAPLANTE
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 10:27 PM EDT | Small Craft Advisory | CLE | 12 hr | |
| Aug 11, 10:48 PM EDT | Areal Flood Advisory | CLE | Holmes | 6 hr |
| Aug 11, 11:43 PM EDT | River Flood Warning | CLE | Stark | 13 hr |
| Aug 12, 11:33 AM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 12, 1:58 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.